MAUDE Adverse Event Report: ZIMMER BIOMET, INC. TIBIAL COMPONENT PRECOAT RIGHT MEDIAL/LEFT LATERAL SIZE 2; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. TIBIAL COMPONENT PRECOAT RIGHT MEDIAL/LEFT LATERAL SIZE 2; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Codes Loss of or Failure to Bond (1068); Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code No Information (3190)
Date of Event 07/07/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Multiple mdr reports were filed for this event, please see associated report: 0001822565-2020-02711.Concomitant medical products: femoral component high flex precoat right medial/left lateral, item# 00584201502, lot# 11017127.Articular surface size 2 8 mm height femoral size a,b,c,d,e,f,g, item# 00584202208, lot# 62972567.Customer has indicated that the product will be returned to zimmer biomet for investigation.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that a patient was revised approximately four years and two months post implantation due to aseptic loosening.There is no additional information at this time.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up is being submitted to relay additional information.Visual examination of the provided pictures identified implant with bone cement/tissue/bone attached to back of the implant.Some wear was seen in the articular surface.No further evaluation can be made from the provided picture.Medical records were not provided.However, review of small note provided by the customer noted no issue during the initial surgery.Device history record (dhr) was reviewed for deviations and/ or anomalies with no related deviations / anomalies identified.A definitive root cause cannot be determined.Per package insert 87-6203-012-01: loosening is known adverse effect of the procedure.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Examination of the returned implants showed signs of implantation.The backside of both femoral and tibial implants contained foreign material that resembled bone cement.The root cause remains unchanged with the information provided.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
TIBIAL COMPONENT PRECOAT RIGHT MEDIAL/LEFT LATERAL SIZE 2
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key10333311
Report Number0001822565-2020-02712
Device Sequence Number3222827
Product Code HSX
UDI-Device Identifier00889024193611
UDI-Public(01)00889024193611
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K033363
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/25/2025
Device Model NumberN/A
Device Catalogue Number00584200202
Device Lot Number11017015
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/15/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/07/2020
Supplement Date Received by Manufacturer09/24/2020
11/13/2020
Initial Report FDA Received Date07/28/2020
Supplement Report FDA Received Date09/30/2020
11/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;